Meclofenamate (Meclomen) is a nonsteroidal anti-inflammatory drug (NSAID) used to treat arthritis. Meclofenamate overdose occurs when someone accidentally or intentionally takes more than the normal or recommended amount of this medication.
This is for information only and not for use in the treatment or management of an actual poison exposure. If you have an exposure, you should call your local emergency number (such as 911) or the National Poison Control Center at 1-800-222-1222.
Note: This list may not include all sources of meclofenamate.
Seek immediate medical help. Do NOT make a person throw up unless told to do so by Poison Control or a health care professional.
Determine the following information:
The National Poison Control Center (1-800-222-1222) can be called from anywhere in the United States. This national hotline number will let you talk to experts in poisoning. They will give you further instructions.
This is a free and confidential service. All local poison control centers in the United States use this national number. You should call if you have any questions about poisoning or poison prevention. It does NOT need to be an emergency. You can call for any reason, 24 hours a day, 7 days a week.
See: Poison control center - emergency number
The health care provider will measure and monitor your vital signs, including temperature, pulse, breathing rate, and blood pressure. Symptoms will be treated as appropriate. You may receive:
How well you do depends on the amount of the substance swallowed and how quickly treatment is received. The faster you get medical help, the better the chance for recovery.
Meclofenamate overdose can be serious if not treated early in the hospital. Seizures are likely with large overdoses.